Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 4, 2004, 11:16 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 11:16 PM CDT (04:16 UTC)
- Expired
- Apr 5, 2004, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 050419
FFWBRO
TXC047-261-050730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1116 PM CDT SUN APR 4 2004
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN KENEDY COUNTY
BROOKS COUNTY IN DEEP SOUTH TEXAS
* UNTIL 230 AM CDT
* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED THAT RAINFALL RATES RANGE
FROM TWO TO FOUR INCHES AN HOUR WITHIN THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SARITA...FALFURRIAS AND ENCINO.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2727 9777 2698 9776 2678 9845 2698 9843
2707 9838 2728 9820
$$
SPEECE2 follow-up statements
000
WGUS74 KBRO 050552
FFSBRO
TXC047-261-050630-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1249 AM CDT MON APR 5 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN KENEDY
AND BROOKS COUNTIES HAS BEEN CANCELLED...
AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT PROMPTED THE FLASH
FLOOD WARNING FOR NORTHWESTERN KENEDY AND BROOKS COUNITES HAVE
WEAKENED.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 2728 9769 2693 9766 2681 9844 2704 9843
2726 9820
$$
SPEECE000 WGUS74 KBRO 050733 FFSBRO TXC261-050800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 232 AM CDT MON APR 5 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN KENEDY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING FOR SOUTHEASTERN KENEDY COUNTY HAVE WEAKENED AND HAVE MOVED SOUTH. AS A RESULT OF THE DIMINISHING RAINFALL RATES... STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS CONTINUING WEATHER SITUATION. LAT...LON 2687 9739 2664 9732 2663 9770 2690 9754 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:30 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 4, 9:30 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST SUN APR 4 2004
.SHORT TERM...A LOW PRESSURE SYSTEM LOCATED OVER THE SOUTHWESTERN
UNITED STATES AND AN EASTWARD PROPAGATING LOW PRESSURE TROUGH HAS
RESULTED IN ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE OVER DEEP
SOUTH TEXAS. SEVERE WEATHER HAS OCCURRED TONIGHT OVER ZAPATA, JIM
HOGG AND BROOKS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT FOR BROOKS, JIM HOGG, ZAPATA, MOST OF KENEDY AND STARR,
NORTHERN HIDALGO AND WESTERN WILLACY COUNTIES UNTIL 11 PM CDT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PORTIONS OF
DEEP SOUTH TEXAS AND THE ADJACENT MARINE AREAS THROUGH TUESDAY. THE
FORECAST PACKAGE HAS BEEN UPDATED TO REFLECT THE SEVERE THUNDERSTORM
WATCH.
&&
.LONG TERM...DRIER CONDITIONS ARE EXPECTED OVER THE AREA THE MIDDLE
OF THE WEEK. A FRONTAL BOUNDARY WILL MOVE THROUGH DEEP SOUTH TEXAS
THURSDAY. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE
OVER THE AREA THURSDAY NIGHT AND FRIDAY ASSOCIATED WITH THE FRONTAL
BOUNDARY. WINDS WILL SHIFT TO THE NORTHEAST THURSDAY EVENING ONCE
THE FRONT PASSES.
&&
.MARINE...AT 7 PM BUOY 020 REPORTED EAST WINDS AT 19 KNOTS WITH
GUSTS TO 23 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD. A
FRONTAL BOUNDARY LOCATED NORTH OF THE COASTAL WATERS OF DEEP SOUTH
TEXAS AND A LOW PRESSURE TROUGH MOVING ACROSS TEXAS WILL GENERATE
SHOWERS AND THUNDERSTORMS OVER THE MARINE AREAS THROUGH TUESDAY.
WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS MONDAY.
MODERATE SOUTHEAST WINDS WILL PREVAIL OVER THE MARINE AREAS THROUGH
TUESDAY. WINDS AND SEAS WILL BEGIN TO DECREASE TUESDAY AFTERNOON.
A FRONTAL BOUNDARY WILL MOVE ACROSS THE COASTAL WATERS THURSDAY
RESULTING IN A CHANCE FOR SHOWERS THURSDAY AND FRIDAY. WINDS WILL
SHIFT TO THE NORTHEAST OVER THE MARINE AREAS THURSDAY.
&&
.AVIATION...VFR TO MVFR CONDITIONS ARE BEING REPORTED AT THE
REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. MODERATE EAST TO SOUTHEAST
WINDS WILL PREVAIL OVER DEEP SOUTH TEXAS THE NEXT FEW DAYS. SHOWERS
AND THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE CWA THE NEXT 24
HOURS. GUSTY WINDS FREQUENT LIGHTENING AND HEAVY RAIN MAY OCCUR IN
OR NEAR THUNDERSTORMS. VFR TO IFR CONDITIONS ARE EXPECTED OVER THE
REGIONAL AERODROMES THROUGH MONDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 04Z MONDAY
TXZ248-249-252-250-253-251-254. &&
58/63/MARTINEZ
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BROHazardous weather outlook, Apr 4, 11:10 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1110 PM CDT SUN APR 4 2004 TXZ248>257-051000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1110 PM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE NIGHT ACROSS DEEP SOUTH TEXAS AS AN UPPER LEVEL TROUGH INTERACTS WITH MOIST AND UNSTABLE AIR OVER THE REGION. THE CHANCES FOR HEAVY RAIN WILL CONTINUE ACROSS DEEP SOUTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY TONIGHT.
In the hours before
Special weather statement, Apr 4, 6:49 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CDT SUN APR 4 2004 TXZ248>254-050400- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 649 PM CDT SUN APR 4 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT THIS EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO... KENEDY AND WILLACY. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...MCALLEN...ZAPATA...MCCOOK... RAYMONDVILLE...AND RIO GRANDE CITY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY TONIGHT. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL OR STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. PHILO PHILO
Local storm report, Apr 4, 7:56 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
756 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.50 INCH BROOKS TX LAW ENFORCEMENT
&&Local storm report, Apr 4, 8:55 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/04/2004 0.75 INCH JIM HOGG TX EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY EMERGENCY MANAGER.
&&
XXXLocal storm report, Apr 4, 9:24 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
924 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.75 INCH BROOKS TX EMERGENCY MNGR
NICKEL TO GOLF BALL SIZE HAIL, STRONG GUSTY WINDS, VERY
HEAVY RAIN, AND WINDOWS KNOCKED OUT OF DPS VEHICLES
REPORTED BY EMERGENCY MANAGER.
&&
XXXSpecial weather statement, Apr 4, 11:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT SUN APR 4 2004 TXZ248>254-050430- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1100 PM CDT SUN APR 4 2004 ...THE SEVERE THUNDERSTORM WATCH FOR THE RIO GRANDE VALLEY HAS EXPIRED... THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TONIGHT TO EXPIRE AT 1100 PM. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MANY AREAS OF THE RIO GRANDE VALLEY. NORTHERN KENEDY COUNTY STILL HAS SEVERE THUNDERSTORMS MOVING THROUGH TOWARD THE ADJACENT GULF OF MEXICO. MARINERS OVER THE NORTHERN PORTION OF THE LOWER TEXAS GULF WATERS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG AND GUSTY WINDS...AS OUTFLOWS MOVE FROM THE COLLAPSING THUNDERSTORMS OVER THE ADJACENT GULF.. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:15 PM CDT | Flash Flood Warning | BRO | Brooks | 105 min |
| Apr 4, 7:24 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 66 min |
| Apr 4, 7:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 57 min |
| Apr 4, 7:44 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Apr 4, 8:10 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 3 hr |
| Apr 4, 8:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 61 min |
| Apr 4, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 45 min |
| Apr 4, 8:49 PM CDT | Tornado Warning | BRO | Jim Hogg | 41 min |
| Apr 4, 9:04 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 41 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 31 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 45 min |
| Apr 4, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 58 min |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 5, 12:08 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 5, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| Apr 5, 12:45 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 1:00 AM CDT | Tornado Warning | BRO | Starr | 45 min |
| Apr 5, 1:03 AM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | BRO | Cameron | 102 min |
| Apr 5, 6:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.